Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 148, NWS Amarillo, TX

May 24, 2016Lipscomb County, Ochiltree County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 24, 2016, 7:42 PM CDT for Lipscomb County, Ochiltree County, Texas. It was in force for 93 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2016, 7:42 PM CDT (00:42 UTC)
Expired
May 24, 2016, 9:15 PM CDT
In force
93 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Lipscomb County, TX, Ochiltree County, TX

The radar

The Amarillo radar (KAMA), 148 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 7:53 PM CDTHAIL 3.59 S Perryton, TXHAIL UP TO 3.5 INCHES FOUND ALONG HIGHWAY 70 SOUTH OF PERRYTON.
May 24, 7:59 PM CDTHAIL 2.7510 Wsw Wolf Creek Park, TXBASEBALL SIZE HAIL REPORTED APPROXIMATELY 10 MILES SOUTH AND WEST OF WOLF CREEK PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 3:22 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2245 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1930 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.1
Supercell composite
16.3

Open this sounding in Storm Lab

The text

As transmitted.

856 
WUUS54 KAMA 250042
SVRAMA
TXC295-357-250215-
/O.NEW.KAMA.SV.W.0148.160525T0042Z-160525T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
742 PM CDT TUE MAY 24 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS...
  OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 915 PM CDT

* AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
  OF FARNSWORTH...OR 15 MILES SOUTH OF PERRYTON...MOVING NORTHEAST AT
  20 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  PERRYTON...LIPSCOMB...BOOKER...DARROUZETT AND WOLF CREEK PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

LAT...LON 3606 10085 3618 10100 3650 10082 3650 10019
      3614 10016
TIME...MOT...LOC 0042Z 235DEG 19KT 3617 10086 

HAIL...1.75IN
WIND...60MPH
 
$$

LG
6 follow-up statements
681 
WWUS54 KAMA 250100
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
800 PM CDT TUE MAY 24 2016

TXC295-357-250215-
/O.CON.KAMA.SV.W.0148.000000T0000Z-160525T0215Z/
LIPSCOMB TX-OCHILTREE TX-
800 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR WESTERN LIPSCOMB AND EASTERN OCHILTREE COUNTIES...

AT 759 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF WOLF
CREEK PARK...OR 13 MILES SOUTH OF PERRYTON...MOVING EAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
         PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
PERRYTON...LIPSCOMB...BOOKER...DARROUZETT AND WOLF CREEK PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

LAT...LON 3606 10085 3620 10088 3650 10082 3650 10019
      3614 10016
TIME...MOT...LOC 0059Z 250DEG 20KT 3620 10076 

HAIL...1.50IN
WIND...60MPH
 
$$

LG
092 
WWUS54 KAMA 250118
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
818 PM CDT TUE MAY 24 2016

TXC295-357-250215-
/O.CON.KAMA.SV.W.0148.000000T0000Z-160525T0215Z/
LIPSCOMB TX-OCHILTREE TX-
818 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR WESTERN LIPSCOMB AND EASTERN OCHILTREE COUNTIES...

AT 816 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOLF CREEK
PARK...OR 11 MILES SOUTHEAST OF PERRYTON...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
PERRYTON...LIPSCOMB...BOOKER...DARROUZETT AND WOLF CREEK PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

LAT...LON 3606 10085 3620 10088 3650 10082 3650 10019
      3614 10016
TIME...MOT...LOC 0116Z 235DEG 22KT 3625 10067 

HAIL...1.25IN
WIND...60MPH
 
$$

LG
429 
WWUS54 KAMA 250132
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
832 PM CDT TUE MAY 24 2016

TXC295-357-250215-
/O.CON.KAMA.SV.W.0148.000000T0000Z-160525T0215Z/
LIPSCOMB TX-OCHILTREE TX-
832 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR WESTERN LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES...

AT 831 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF
WOLF CREEK PARK...OR 12 MILES SOUTHEAST OF PERRYTON...MOVING NORTHEAST
AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
         PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
LIPSCOMB...BOOKER...DARROUZETT AND WOLF CREEK PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

LAT...LON 3610 10053 3622 10068 3650 10081 3650 10019
      3614 10016
TIME...MOT...LOC 0131Z 229DEG 23KT 3631 10059 

HAIL...1.75IN
WIND...60MPH
 
$$

LG
803 
WWUS54 KAMA 250153
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
853 PM CDT TUE MAY 24 2016

TXC295-357-250215-
/O.CON.KAMA.SV.W.0148.000000T0000Z-160525T0215Z/
LIPSCOMB TX-OCHILTREE TX-
853 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES...

AT 853 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOOKER...OR 17
MILES EAST OF PERRYTON...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
BOOKER AND DARROUZETT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

LAT...LON 3627 10048 3650 10066 3650 10019 3627 10017
TIME...MOT...LOC 0153Z 217DEG 29KT 3642 10049 

HAIL...1.00IN
WIND...60MPH
 
$$

LG
999 
WWUS54 KAMA 250205
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
905 PM CDT TUE MAY 24 2016

TXC357-250213-
/O.CAN.KAMA.SV.W.0148.000000T0000Z-160525T0215Z/
OCHILTREE TX-
905 PM CDT TUE MAY 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OCHILTREE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3635 10044 3650 10052 3650 10019 3627 10017
TIME...MOT...LOC 0203Z 247DEG 28KT 3645 10041 

$$

TXC295-250215-
/O.CON.KAMA.SV.W.0148.000000T0000Z-160525T0215Z/
LIPSCOMB TX-
905 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN LIPSCOMB COUNTY...

AT 903 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
DARROUZETT...OR 17 MILES NORTHWEST OF LIPSCOMB...MOVING NORTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
DARROUZETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3635 10044 3650 10052 3650 10019 3627 10017
TIME...MOT...LOC 0203Z 247DEG 28KT 3645 10041 

HAIL...<.75IN
WIND...60MPH
 
$$

LG
680 
WWUS54 KAMA 250209
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
909 PM CDT TUE MAY 24 2016

TXC295-250218-
/O.EXP.KAMA.SV.W.0148.000000T0000Z-160525T0215Z/
LIPSCOMB TX-
909 PM CDT TUE MAY 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LIPSCOMB COUNTY
WILL EXPIRE AT 915 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3635 10044 3650 10052 3650 10019 3627 10017
TIME...MOT...LOC 0207Z 235DEG 19KT 3645 10041 

$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:50 PM CDT, 52 minutes earlier.

Area forecast discussion, May 24, 6:50 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
650 PM CDT TUE MAY 24 2016

.Aviation...
All thunderstorms expected to remain east of all terminals this
evening.  Dryline near a line from Hooker to Canyon.  Southeast
surface winds will prevail this evening at KAMA and KGUY, with
southwest surface winds at KDHT.  Models predict that dryline will
advance much farther east on Wednesday with all terminals remaining
in the dry air with southwest surface winds gusting into the 25 to 30
knot range.  VFR forecast continues next 24 hours.

Cockrell

&&

.Prev Discussion... /Issued 603 PM CDT TUE MAY 24 2016/

Mesoscale Update...
Westward movement of the dryline assisted by storm outflow from the
Hansford County storm has prompted an extension of area in the
Tornado Watch. We have added Texas County Oklahoma. Surface
observation in Gruver suggest warm/buoyant surface behind outflow.
We have continued to warn on the storm moving toward Spearman
despite meager reflectivity presence. Storm top divergence has
consistently been impressive and positive CG is now becoming
strongly dominate. Based on this and the environment, this appears
to be an LP supercell, despite somewhat marginal SR anvil level
winds in the northern portion of the area. Storms should eventually
trend away from LP and the tornado threat will increase later this
evening.

BRB

Prev Discussion... /Issued 519 PM CDT TUE MAY 24 2016/

Discussion...
For this forecast issuance, the greatest attention to detail has been
focused on the short term (today and tonight). Have trended towards a
consensus of forecast guidance for later periods. Another severe
weather event is beginning to unfold across the Texas and Oklahoma
Panhandles this afternoon with a threat for very large hail, damaging
winds, and isolated tornadoes. Also expected locally heavy rainfall
over areas that have already received heavy rain in recent days will
lead to an elevated risk for flooding and flash flooding. See the
latest Tornado Watch and Flash Flood Watch products for additional
detail. The latest mesoscale update discussion has been included
under the Short Term segment below for details on today's severe
weather threat. Beyond today's weather, an active spring weather
pattern will see several additional chances for showers and
thunderstorms across portions of the Panhandles into early next week.
See the Long Term segment below for additional details regarding the
remainder of the week.

NF

Short Term...Today and Tonight...
19z KAMA sounding shows similar low level moisture depth as the 12z
sounding and mixing now up to just above the top of this layer and we
initially started to mix out. Hot/dry air to the west of the dryline
and attendant surface pressure falls have caused winds ahead of the
dryline to turn more southeasterly and confluence along the dryline
to increase. Sharpening dryline is setting up from just east of
Liberal to near Borger to near Amarillo. Deepening cumulus field has
formed along and behind the dryline with glaciation noted in
satellite and weak echos have recently shown up on radar from near
Fritch to just west of Tulia.

There has been little change in earlier thinking other than minor
adjustments to the position of the dryline. Also, we have a better
handle on residual boundaries across the area. The most prominent is
an outflow from overnight convection which now extends from near
Dodge City southeastward across northeast Beaver County to near
Gage. East of this (including a small portion of Beaver County) low
level shear is enhanced with slightly backed winds. This boundary is
nearly stationary. Other mesoscale features include bands of
northwest to southeast oriented enhanced cu, probably associated
with areas of enhanced low level moisture. One is oriented
downstream of developing convection near Borger. We will need to
monitor this closely for possible enhancement of low level shear in
case these enhanced cu fields are more baroclinic than they
currently appear.

Another concern is retreat of the dryline later this evening and the
potential to involve a larger portion of the central Panhandle.
Similar to last night, cool outflow from convection if it becomes
extensive enough, will augment/accelerate the retreating dryline and
may be enough for at least marginal severe threat further west
including the city of Amarillo.

BRB

Long Term...Wednesday Through Monday...
As mentioned above, an active weather pattern will remain in place
across the CONUS into early next week. Upper-level troughing will be
favored across the western CONUS with broad ridging across the
Southeastern U.S. A shortwave digging through the base of the trough
on Thursday will bring our next chance for severe weather, though the
threat should be limited to the far eastern Panhandles due to a more
dynamic dryline push as the shortwave moves overhead. Quieter weather
expected late Friday through Saturday as a shortwave ridge builds in
overhead. A cold front will also slip through on Friday, cooling
temperatures by about 5 degrees. This will slow the low-level
moisture return until Saturday night into Sunday. Guidance agrees on
a passing shortwave triggering severe thunderstorms on Sunday, when
rich moisture and sufficient heating will lead to widespread
instability across the Panhandles. Details are likely to change as
the event comes into focus, but it currently looks to be similar to
the recent events we have seen in this area. Thunderstorm chances
will remain around through Monday. Stay tuned for updates over the
next several days.

NF

&&

.AMA Watches/Warnings/Advisories...
TX...Flash Flood Watch until 4 AM CDT Wednesday for the following
     zones: Collingsworth...Donley...Gray...Hemphill...
     Lipscomb...Ochiltree...Roberts...Wheeler.

OK...NONE.

&&

3/14
Hazardous weather outlook, May 24, 4:18 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
418 PM CDT TUE MAY 24 2016

OKZ001>003-TXZ001>020-250930-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
418 PM CDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
CENTRAL AND EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES
THIS AFTERNOON AND EVENING. STORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO BECOME SEVERE...WITH VERY LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES THE PRIMARY HAZARDS. IN
ADDITION...LOCALLY HEAVY RAINFALL MAY ACCOMPANY THE STRONGEST
STORMS...WHICH COULD LEAD TO FLOODING OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND
OKLAHOMA PANHANDLES ON THURSDAY AFTERNOON INTO FRIDAY...AND AGAIN ON
SUNDAY AND MONDAY. GENERALLY THE GREATEST CHANCES FOR THUNDERSTORMS
ARE ACROSS THE CENTRAL AND EASTERN PANHANDLES. SOME STORMS THAT
DEVELOP THROUGH EARLY NEXT WEEK COULD BECOME STRONG TO SEVERE WITH
LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY
RAINFALL AS POSSIBLE HAZARDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN
ALERT FOR ACTIVATION THIS AFTERNOON AND EVENING. PLEASE DIRECT
REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE
IN AMARILLO. SPOTTER ACTIVATION MAY ALSO BE REQUIRED ON
THURSDAY...FRIDAY...SUNDAY...AND MONDAY FOR POSSIBLE SEVERE WEATHER.

NF

In the hours before

Special weather statement, May 24, 5:47 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
547 PM CDT TUE MAY 24 2016

TXZ013-014-018-242330-
ARMSTRONG TX-GRAY TX-CARSON TX-
547 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG...SOUTHERN
CARSON AND WESTERN GRAY COUNTIES UNTIL 630 PM CDT...

AT 547 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF CLAUDE...MOVING NORTH AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PANHANDLE...CLAUDE...GROOM AND GOODNIGHT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3488 10123 3492 10153 3537 10150 3532 10102
TIME...MOT...LOC 2247Z 182DEG 18KT 3497 10143

LG
Special weather statement, May 24, 6:08 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
608 PM CDT TUE MAY 24 2016

TXZ003-004-008-009-250015-
ROBERTS TX-HANSFORD TX-OCHILTREE TX-HUTCHINSON TX-
608 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS...
SOUTHWESTERN OCHILTREE...SOUTHEASTERN HANSFORD AND NORTHEASTERN
HUTCHINSON COUNTIES UNTIL 715 PM CDT...

AT 607 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF PRINGLE...OR 16 MILES SOUTH OF SPEARMAN...MOVING
NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPEARMAN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3582 10120 3597 10141 3630 10115 3608 10077
TIME...MOT...LOC 2307Z 221DEG 11KT 3597 10125

LG
Special weather statement, May 24, 6:32 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
632 PM CDT TUE MAY 24 2016

TXZ013-014-018-019-250030-
ARMSTRONG TX-GRAY TX-DONLEY TX-CARSON TX-
632 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR ARMSTRONG...SOUTHEASTERN
CARSON...SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES UNTIL 730
PM CDT...

AT 631 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHEAST OF WAYSIDE...OR 17 MILES SOUTH OF CLAUDE...MOVING
NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLAUDE...GROOM...HOWARDWICK...LAKE MCCLELLAN...GREENBELT LAKE...GOODNIGHT
AND ALANREED.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3483 10161 3536 10135 3520 10057 3475 10116
      3475 10129
TIME...MOT...LOC 2331Z 207DEG 21KT 3487 10148

LG
Local storm report, May 24, 7:01 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
701 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             9 SSE SPEARMAN          36.08N 101.11W
05/24/2016  E1.75 INCH       HANSFORD           TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1600497

14
Local storm report, May 24, 7:19 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
719 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             BAKER                   36.87N 101.02W
05/24/2016  E1.75 INCH       TEXAS              OK   EMERGENCY MNGR

&&

EVENT NUMBER AMA1600498

14
Local storm report, May 24, 7:23 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
723 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     TORNADO          11 S SPEARMAN           36.04N 101.22W
05/24/2016                   HUTCHINSON         TX   NWS EMPLOYEE

            BRIEF ANTICYCLONIC TORNADO ON THE GROUND FOR 3 MINUTES
            BEFORE LIFTING.

&&

EVENT NUMBER AMA1600499

14

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:01 PM CDTTornado WarningAMAArmstrong27 min
May 24, 7:04 PM CDTSevere Thunderstorm WarningAMACarson, Gray26 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.